What are the Signs You should go to the Hospital after You Have Taken Drugs?

Call Anytime. We’re Here for You.

Treatment Support available 24/7

Who Answers?

According to the Centers for Disease Control, death due to overdose is rapidly reaching epidemic proportions. Many of these deaths are entirely preventable if the person only went to a hospital when they needed it. Unfortunately, most people do not recognize the signs that something is seriously wrong when they are doing drugs. There are a few signs that something is very wrong, and you need to get to the hospital right away.

Don’t Wait, Call Now!

To Find A Treatment Center Near You

Who Answers?
(800) 407-7195

Heart Related Symptoms

Taken Drugs

Back pain can indicate a heart-related problem caused by drug use.

Many drugs both legal and illegal have heart related side effects. Unfortunately, it is difficult to tell if these effects are dangerous or not. Some of the common signs that you need treatment for a heart related drug issue are:

  • chest pain
  • tightness in the chest or around the ribs
  • irregular or pounding heart beat
  • pain radiating down the left arm
  • back pain on the left side

All of these symptoms occur gradually or suddenly. If you suspect there is a heart related problem, you should go to the emergency room and at least have it checked out.

Don’t wait Until It’s Too Late.

Call Anytime. We’re Here for You.

(800) 407-7195
Who Answers?

Breathing

Difficulty breathing is one of the most important reasons to go to the hospital. Many drugs can cause respiratory failure. The first sign of respiratory failure is difficulty breathing. If you cannot seem to catch your breath or feel as if you are gasping for air, there is a good chance, your brain is not getting enough oxygen from your lungs. If this happens, it is important to go to the hospital immediately.

Loss of Consciousness or Blackout

In any situation, losing consciousness or blacking out is dangerous. When you are doing drugs, it is a very good sign of overdose. If you lose consciousness, your friends should call an ambulance or if a friend you are using with is unconscious, it is time to get them to a hospital. This could indicate a head injury, overdose, or an aneurism.

What Happens During Opioid Overdose?

Seizures

If someone who took a legal or illegal drug, has a seizure. You have to get them to the hospital immediately. Seizures are very dangerous if undiagnosed. If you witness a seizure or have one, it means that something is very wrong. A drug user can have seizures or convulsions due to overdose, withdrawal, or just a bad reaction to the drug. Only a hospital will know how to deal with the aftermath of a seizure.

Violent Delusions or Psychosis

Some people take drugs for their hallucinogenic or delusional effects. When these effects become violent, they are dangerous. Sometimes in this case it is best just to call an ambulance than it is to approach the person directly. Some violent people on drugs may be extremely dangerous.

Call Anytime. We’re Here for You.

Treatment Support available 24/7

Who Answers?

Seeking help is sometimes the best thing you can do for yourself or someone else. It is better to seek treatment and be embarrassed when nothing is wrong, than it is to not seek treatment and really need it. According to the National Institute on Drug Abuse, overdose deaths are on the rise due to people not seeking treatment.

Hospitals do not usually call the police for drug use, normally the encourage you to seek treatment but there is no force involved unless you are a danger to yourself or others. For more information on whether or not to go to the hospital after using drugs, call (800) 407-7195(Who Answers?).

the Take-Away

Know the warning signs of a dangerous reaction to taking drugs, such as an overdose, so that you can get yourself or a loved one needed treatment help.